Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 9, NWS San Francisco Bay Area, CA

February 22, 2015

NWS San Francisco Bay Area, CA issued this small craft advisory at Feb 22, 2015, 2:07 PM PST. It took effect at Feb 22, 2015, 4:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 2:07 PM PST (22:07 UTC)
In effect from
Feb 22, 2015, 4:00 PM PST
Expired
Feb 23, 2015, 3:00 AM PST
In force
11 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WHUS76 KMTR 222207
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
207 PM PST SUN FEB 22 2015

PZZ530-230615-
/O.NEW.KMTR.SC.Y.0009.150223T0000Z-150223T1100Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
207 PM PST SUN FEB 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ531-230615-
/O.NEW.KMTR.SC.Y.0009.150223T0000Z-150223T1100Z/
SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
207 PM PST SUN FEB 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VISIT US AT WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
1 follow-up statement
138 
WHUS76 KMTR 230449
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
849 PM PST SUN FEB 22 2015

PZZ530-231100-
/O.CON.KMTR.SC.Y.0009.000000T0000Z-150223T1100Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
849 PM PST SUN FEB 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ531-231100-
/O.CON.KMTR.SC.Y.0009.000000T0000Z-150223T1100Z/
SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
849 PM PST SUN FEB 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VISIT US AT WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 9:54 AM PST, 4 hours 13 minutes earlier.

Area forecast discussion, Feb 22, 9:54 AM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
954 AM PST SUN FEB 22 2015

.SYNOPSIS...A WEAK STORM SYSTEM WILL BRING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS TO MONTEREY AND SAN BENITO COUNTIES FROM
SUNDAY THROUGH MONDAY...MAINLY ACROSS INLAND AREAS. THIS SYSTEM
WILL ALSO RESULT IN BREEZY CONDITIONS OVER THE NORTH BAY AND
COOLER TEMPERATURES ACROSS THE ENTIRE REGION. DRY WEATHER AND MILD
TEMPERATURES RETURN TUESDAY AND WILL LIKELY PERSIST THROUGH THE
REMAINDER OF THE UPCOMING WORK WEEK.

&&

.DISCUSSION...AS OF 08:30 AM PST SUNDAY...THIN PATCHY FOG OVER SAN
FRANCISCO BAY AND IN SOME OF THE NORTH AND EAST BAY VALLEYS IS
QUICKLY BURNING OFF. STRONGEST WIND GUST THUS FAR IS 54 MPH AT MT
DIABLO AND A NUMBER OF SITES A REPORTING INTO THE 40 TO 50 MPH
RANGE. WHILE SKIES ARE MOSTLY SUNNY NORTH OF SALINAS...SLIGHT
PRECIP HAS BEEN REPORTED AT A FEW LOCATIONS IN MONTEREY
COUNTY...UP TO 0.08 AT HIGHLANDS PEAK. THIS MORNINGS 12Z RUN OF
THE NAM CONTINUES TO SHOW ENOUGH MOISTURE AND INSTABILITY TO
PRODUCE A SHOWERS OVER SOUTHERN MONTEREY AND TO SOME EXTEND SAN
BENITO COUNTIES BOTH TODAY AND TO A LESSER EXTENT TOMORROW.
FORECAST APPEARS ON TRACK AND NO MAJOR UPDATES ARE ANTICIPATED
THIS MORNING.

&&

.PREV DISCUSSION...AS OF 05:05 AM PST SUNDAY...A MID/UPPER LEVEL TROUGH
AXIS IS CURRENTLY DROPPING INTO CENTRAL CALIFORNIA THIS MORNING
AND HAS RESULTED IN BREEZY TO GUSTY NORTHERLY WINDS OVER THE NORTH
AND EAST BAY HILLS/MOUNTAINS. IN ADDITION...SATELLITE IMAGERY
SHOWS DRIER AIR MIXING DOWN INTO THE BOUNDARY LAYER AND HAS
PRECLUDED WIDESPREAD CLOUD COVER OVER THE NORTHERN HALF OF THE
FORECAST AREA. MEANWHILE...PATCHY FOG CONTINUES OVER THE NORTH BAY
VALLEYS WHERE THE AIR TEMPERATURES HAVE FALLEN INTO THE 40S.
FURTHER SOUTH...A CLOUD DECK GENERALLY ABOVE 3000 FT HAS KEPT
SURFACE TEMPERATURES IN THE 50S...ALONG WITH DEW POINT
TEMPERATURES.

HAVE ISSUED A WIND ADVISORY ACROSS THE NORTH AND EAST BAY
HILLS/MOUNTAINS THROUGH EARLY THIS EVENING FOR WIND GUSTS OF 40
TO 50 MPH EXPECTED...ESPECIALLY OVER THE HIGHER ELEVATIONS OF NAPA
AND CONTRA COSTA COUNTIES GIVEN THE STRONG SURFACE PRESSURE
GRADIENT. MEANWHILE...THE MID/UPPER LEVEL TROUGH IS FORECAST TO
BECOME A CLOSED LOW OVER CENTRAL CALIFORNIA DURING THE NEXT 12 TO
24 HOURS. FORECAST MODELS CONTINUE TO INDICATE SOME MOISTURE
ADVECTION OVER THE CENTRAL COAST...ENOUGH SO TO DEVELOP SCATTERED
SHOWERS OVER THE SOUTHERN PORTION OF THE REGION BY THIS AFTERNOON.
WITH DAYTIME HEATING...INSTABILITY IS ALSO EXPECTED TO INCREASE
THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS OF MONTEREY AND
SAN BENITO COUNTIES RESULTING IN THE POTENTIAL FOR ISOLATED
THUNDERSTORMS. WHILE WIDESPREAD PRECIPITATION IS NOT ANTICIPATED
AT THIS TIME...BRIEF MODERATE TO HEAVY DOWNPOURS WILL BE POSSIBLE
WITHIN ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING
OVER THE AFOREMENTIONED AREAS. SHOWER ACTIVITY IS THEN EXPECTED TO
DIMINISH OVERNIGHT BEFORE ANOTHER MID/UPPER LEVEL SHORT-WAVE MOVES
ACROSS THE REGION ON MONDAY. THIS WILL ONCE AGAIN PRODUCE ISOLATED
TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER GENERALLY THE
SAME REGION MONDAY AFTERNOON AND EVENING. MEANWHILE...LOCATIONS
NORTH OF THE MONTEREY BAY WILL LIKELY REMAIN DRY GIVEN THE LACK OF
MID/UPPER LEVEL SUPPORT AND DRIER AIR MASS ALOFT.

RAIN CHANCES AND STRONGER NORTHERLY WINDS WILL DIMINISH LATE
MONDAY INTO TUESDAY AS THE MID/UPPER LEVEL TROUGH PULLS EASTWARD
TOWARD THE DESERT SOUTHWEST. IN WAKE OF THE EXITING SYSTEM...A
COOLER/DRIER AIR MASS OVER THE REGION WILL RESULT IN COOLER
OVERNIGHT TEMPERATURES THROUGH MIDWEEK. A STRONG RIDGE OFF OF THE
WEST COAST WILL ALSO RESULT IN DRY WEATHER CONDITIONS AND MILD
DAYTIME TEMPERATURES THROUGH THE REMAINDER OF THE UPCOMING WORK
WEEK.

THE MEDIUM RANGE FORECAST MODELS ONCE AGAIN SHOW ANOTHER MID/UPPER
LEVEL TROUGH DROPPING SOUTHWARD ACROSS THE REGION LATE FRIDAY INTO
SATURDAY. AS A RESULT...A SLIGHT CHANCE OF PRECIPITATION HAS BEEN
ADDED BACK INTO THE FORECAST AT THIS TIME. HAVE ALSO TRENDED
TEMPERATURES DOWNWARD SLIGHTLY SATURDAY INTO SUNDAY AS A RESULT OF
THIS POTENTIAL PATTERN CHANGE. GIVEN THE PREVIOUS RUN TO RUN
INCONSISTENCIES IN THE FORECAST MODELS...CONFIDENCE REMAINS LOW AT
THIS TIME FOR LATE IN THE FORECAST PERIOD.

&&

.AVIATION...AS OF 9:54 AM PST SUNDAY...NORTHERLY FLOW IS ERODING
CLOUDS FROM NORTH TO SOUTH. VFR IS EXPECTED THROUGH THE PERIOD.

VICINITY OF KSFO...VFR. NORTH-NORTHEAST WINDS 10-15 KNOTS EXPECTED.

KSFO BRIDGE APPROACH...SIMILAR TO SFO.

MONTEREY BAY AREA TERMINALS...VFR. NORTHWEST WINDS 10-15 KNOTS.

&&

.MARINE...AS OF 8:30 AM PST SUNDAY...HIGH PRESSURE WILL BUILD
OVER THE GREAT BASIN AND NORTHERNMOST CALIFORNIA THROUGH MONDAY.
THIS WILL RESULT IN A LIGHT TO MODERATE NORTHERLY WIND. HIGH
PRESSURE WILL REBUILD OFF THE WEST COAST TUESDAY THROUGH THURSDAY
FOR A RETURN TO NORTHWEST WINDS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TDAY...WIND ADVISORY...NORTH AND EAST BAY HILLS THROUGH 6 PM.

&&

PUBLIC FORECAST: AC/RGASS
AVIATION/MARINE: SIMS

VISIT US AT WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Feb 22, 4:17 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
417 AM PST SUN FEB 22 2015

CAZ505>507-511-222030-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY HILLS AND DIABLO RANGE-
417 AM PST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY AND SUNDAY NIGHT

NORTH TO NORTHEAST WINDS WILL INCREASE OVER THE HIGHER ELEVATIONS
OF THE NORTH BAY AND EAST BAY TODAY...ESPECIALLY ACROSS NAPA AND
CONTRA COSTA COUNTIES. WIND GUSTS OF 40 TO 50 MPH WILL BE
POSSIBLE THROUGH AT LEAST EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY TO GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE OVER THE
HIGHER ELEVATIONS OF THE NORTH BAY AND EAST BAY INTO EARLY MONDAY
MORNING BEFORE DIMINISHING LATE MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ516>518-528-222030-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
417 AM PST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY AND SUNDAY NIGHT

SCATTERED SHOWERS WILL DEVELOP TODAY WITH A SLIGHT CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE
HILLS AND MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS ARE FORECAST ONCE AGAIN MONDAY AFTERNOON AND
EVENING WITH ISOLATED THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:42 AM PSTWind AdvisoryMTR30 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.